MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER PUREPOINT LIO, LASER INDIRECT OPHTHALMOSCOPE; LASER, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER PUREPOINT LIO, LASER INDIRECT OPHTHALMOSCOPE; LASER, OPHTHALMIC
Catalog Number 8065752987
Medical Device Problem Codes Defective Component (2292); Failure to Fire (2610)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that an ophthalmic laser had no laser firing and issue with headpiece which axel was broken.Details of procedure and patient harm was not reported.Additional details has been requested and none received till date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.The company representative was able to confirm the issue.A quote to replace the laser indirect ophthalmoscope (lio) was provided to the customer but has not yet been accepted.There was no product returned for testing on this investigation.The root cause of the reported event is attributed to nonconforming lio.Specific product identifiers (serial number) were not provided and could not be determined at this time.However, all device history records are reviewed prior to product release to ensure the product was manufactured in compliance with the device master record and meets release criteria.A review for complaints reported against this serial number cannot be performed as the serial number is unknown.The root cause of the reported event is attributed to nonconforming laser indirect ophthalmoscope (lio).Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
PUREPOINT LIO, LASER INDIRECT OPHTHALMOSCOPE
Common Device Name
LASER, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19228327
Report Number2028159-2024-00642
Device Sequence Number6882988
Product Code HQF
UDI-Device Identifier00380657529872
UDI-Public00380657529872
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K062624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752987
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown